A member asked:

Is it ok to take an otc sleep aid while on 10mg of prednisone, three times a day i have tonsillitis, so i was put on prednisone and amoxicillin. the prednisone has caused me lack of sleep.

2 doctors weighed in across 2 answers
Dr. Joy Jackson answered

Specializes in Family Medicine

Most otc sleep aids contain diphenhydramine, if this is what you plan on taking, then there is no interaction between the two (diphenhydramine and prednisone) and you should be fine. Insomnia is usually not a side effect of prednisone; consider other reasons. If this problem persists bring it to your doctor's attention. Best of luck.

Answered Oct 3, 2016

5.3k views

Thank
Dr. Elizabeth Finley-Belgrad answered

Specializes in Child Psychiatry

You might begin by trying magnesium 400-500mg of magnesium gluconate or magnesium citrate(availble in natural calm at most health food stores) and try to maintain the same wake and sleep times and avoid any screens within 1 hr of bed-the blue light component of light can surpress melatonin-the chemical that helps you fall asleep.

Answered Oct 30, 2018

255 views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...